Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


triglyceride elevated on Atripla
Sep 11, 2009

Dear Dr.Henry, I'm a current student @ the U of MN, 25 year old male. I was infected last year & initiated Atripla 1 month after infection with 0 viral load after 2 months & CD4 always above 600. However, my current blood test (fast for 8 hour) show elevated triglyceride (325) although LDL, HDL & Total cholesterol are 42, 59, 121. Should I try a different drug? I have a relatively healthy lifestyle since become infected however, my family has a history of high cholesterol & diabetes. What else may I try to lower cholesterol level without much drug interaction? thanks

Response from Dr. Henry

Were the 3G levels checked before starting Atripla?? A modestly elevated 3G level has little immediate clinical risk associated with it. Switching to raltegravir (from efavirenz) might help the 3Gs some as one option to consider. Diet advice and use of omega 3 fish oil can help many patients achieve a lower 3G level. KH



Previous
Combivir/Hepatitis B
Next
Swollen Supraclavicular Lymph Nodes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement